Louisiana, 2022

Tornadoes and Hail in Louisiana, December 13, 2022

December 13, 2022 · NWS SHV · 3 events in 3 counties and zones

A strong upper level low pressure system shifted northeast out of the Central Rockies across Eastern Colorado and Northwest Kansas during the day on December 13th, which allowed for surface low pressure to develop along an attendant cold front that extended south across Western Kansas into Western Oklahoma and Northwest Texas. Meanwhile, a tightening pressure gradient ahead of the front resulted…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
16
Property damage
$1.7 million
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper level low pressure system shifted northeast out of the Central Rockies across Eastern Colorado and Northwest Kansas during the day on December 13th, which allowed for surface low pressure to develop along an attendant cold front that extended south across Western Kansas into Western Oklahoma and Northwest Texas. Meanwhile, a tightening pressure gradient ahead of the front resulted in strong southerly low level winds across the Southern Plains and Lower Mississippi Valley, with an increase in warmer, more humid and unstable air spreading back north into East Texas and the Lower Mississippi Valley. Large scale forcing increased during the afternoon across East Texas ahead of the approaching upper trough, along a dry line that had mixed east ahead of the cold front. Thus, scattered showers and thunderstorms developed across much of East Texas and Western Louisiana, before becoming more numerous as they spread east across North-central Louisiana. Some of these storms became severe across North Louisiana as they tapped the strongly sheared air mass in place and the better instability contributed from daytime heating. A couple of isolated strong tornadoes were spawned across extreme Southwest Caddo Parish near the Four Forks community, as well as near Farmerville in Central Union Parish. These storms exited the region into Northeast Louisiana by late evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 13, 2:21 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 13, 2:21 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
221 PM CST Tue Dec 13 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 128 PM CST Tue Dec 13 2022

At the start of this short-term, severe weather should be ongoing
in our portions of NW LA and SW AR. While an isolated supercell
can not be ruled out during this timeframe, the main thinking is
that the storms would have formed in to a line, moving east across
the region. Given the shear and wind profiles, damaging winds and
tornadoes will continue to be the primary threats with this line
of thunderstorms. Large hail, and the previously mentioned
hazards, will also remain a threat with any supercell activity.
The severe threat should begin to diminish after midnight, with
the chance for general thunder remaining as the line fully exits
the region.

Behind this line of thunderstorms, winds will briefly decouple for
a period of time into the morning hours, which should allow for
some patchy fog to form, and remain across the region into late
morning. The full cold front passage won't take place until
tomorrow afternoon, which will allow for a slight increase in
shower chances, as the front taps the last remaining moisture
across the region. The true drop in temperatures will also come
during the overnight hours on Wednesday, as the skies clear and
winds decouple allowing for radiational cooling, alongside the
cold air advection moving into the region.

/44/

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 128 PM CST Tue Dec 13 2022

The biggest story of the long-term forecast period will be the
considerably cooler and below normal temperatures. A large and deep
upper trough will gradually lift northward from the Upper
Mississippi River Valley and into the Great Lakes by Friday
afternoon. Strong west-northwesterly flow overhead should help to
drive a reinforcing cold front across the region late Thursday.
Mostly clear skies, light winds, and the additional cold air
advection should allow sub-freezing temperatures to spread southward
across the forecast area for Thursday night/Friday morning. Most
locations along and north of Interstate 20 should fall below
freezing. Southeast Oklahoma and adjacent portions of Southwest
Arkansas will likely cool into the upper 20s. Cold air advection
won't be overly strong, but it will be sufficient to continue the
cooling trend through Saturday night when overnight lows should fall
below freezing across most of the forecast area.

A dry forecast is expected until the weekend. On Saturday, a
shortwave trough will rapidly move east across the Southern Plains
towards the Southeast CONUS. This trough should provide enough
ascent for a few scattered showers across Louisiana and East Texas
south of Interstate 20 during the day Saturday. If the precip begins
before sunrise Saturday, a brief window of very light snow could be
mixed with the rain across Deep East Texas early in the morning, but
currently thinking is that the precip will not begin until mid to
late morning after temperatures warm a few degrees, which should
keep the precip all liquid.

There is still considerable uncertainty for Sunday through Tuesday.
More ascent is expected to spread over the area Sunday night and
especially early Monday as another fast-moving shortwave trough
emerges from the Southern Rockies. Low-level southerly flow should
result in more moisture availability compared to Saturday.  Another
shortwave will emerge on the Southern High Plains late Sunday and
into Monday. Thermal profiles may be cold enough to support the
possibility of a wintry mix Monday morning across portions of
Southeast Oklahoma, and Southwest and South Central Arkansas. One of
the biggest factors leading to the uncertainty is the presence of
southeasterly surface winds and the lack of good cold air advection.
The GFS and ECMWF also show considerably disagreement regarding
onset timing. Given the uncertainty and time range involved, it's
too early for any specifics regarding potential accumulations.
However, there does appear to be at least a chance for wintry precip
in the forecast.

CN

&&

.AVIATION...
(18Z TAFS)
Issued at 1041 AM CST Tue Dec 13 2022

Conditions are quickly going to deteriorate across our terminals,
as a line of severe thunderstorms begins to approach the region.
Look for drops in both ceilings and visibility as heavy
thunderstorms move over terminals, with drops into LIFR category
possible. However, have mostly maintained MVFR/IFR conditions,
with amendments as needed.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  62  39  57 /  70  50   0   0
MLU  58  64  39  58 / 100  80   0   0
DEQ  44  58  32  51 /  10  30   0   0
TXK  49  60  37  54 /  30  50   0   0
ELD  49  58  35  54 /  90  60   0   0
TYR  50  62  38  57 /  20  40   0   0
GGG  50  62  37  57 /  30  40   0   0
LFK  54  64  38  61 /  70  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....09
AVIATION...44
Hazardous weather outlook, Dec 13, 2:34 PM CST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
234 PM CST Tue Dec 13 2022

ARZ050-051-059-060-070-TXZ097-108>112-124>126-136>138-149>151-141200-
Sevier-Howard-Little River-Hempstead-Miller-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
234 PM CST Tue Dec 13 2022

...TORNADO WATCH 582 IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Arkansas and
northeast Texas.

.DAY ONE...This afternoon and tonight.

Severe weather will be possible across the entire ArkLaTex this
afternoon into this evening as potentially dangerous supercell
thunderstorms embedded within a squall line move east across the
region. All modes of severe weather will be possible with damaging
winds, tornadoes, and locally heavy rainfall being the main threats
followed by large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through tonight.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-141200-
Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
234 PM CST Tue Dec 13 2022

...TORNADO WATCH 583 IN EFFECT UNTIL 10 PM CST THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana
and east Texas.

.DAY ONE...This afternoon and tonight.

Severe weather will be possible across the entire ArkLaTex this
afternoon into this evening as potentially dangerous supercell
thunderstorms embedded within a squall line move east across the
region. All modes of severe weather will be possible with damaging
winds, tornadoes, and locally heavy rainfall being the main threats
followed by large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through tonight.

OKZ077-TXZ096-141200-
McCurtain-Red River-
234 PM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for southeast Oklahoma and
northeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

A wintry mix is possible across portions of Southeast Oklahoma and
Southwest and South Central Arkansas late Sunday into Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

09

In the hours before

Special weather statement, Dec 13, 1:33 PM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
133 PM CST Tue Dec 13 2022

TXZ136-137-150-132000-
Gregg TX-Smith TX-Rusk TX-
133 PM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of eastern Smith,
northwestern Rusk and south central Gregg Counties through 200 PM
CST...

At 132 PM CST, Doppler radar was tracking a strong thunderstorm over
Overton, or 12 miles northwest of Henderson, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Longview, Kilgore, Overton, New London, Arp, Rolling Meadows, Monroe
and Laird Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CST for northeastern
Texas.

&&

LAT...LON 3217 9499 3224 9506 3247 9482 3235 9468
TIME...MOT...LOC 1932Z 227DEG 38KT 3224 9498

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Dec 13, 1:43 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
143 PM CST Tue Dec 13 2022

TXZ166-167-132015-
Sabine TX-San Augustine TX-
143 PM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of east central San
Augustine and northwestern Sabine Counties through 215 PM CST...

At 143 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Rosevine, or 21 miles north of Ebenezer, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Milam, Rosevine, Bronson and Sexton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3133 9414 3157 9397 3159 9393 3159 9392
      3160 9392 3149 9375 3127 9405
TIME...MOT...LOC 1943Z 218DEG 36KT 3133 9406

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Dec 13, 1:51 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
151 PM CST Tue Dec 13 2022

ARZ070-TXZ097-112-132030-
Miller AR-Cass TX-Bowie TX-
151 PM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of northern Miller, Cass
and southeastern Bowie Counties through 230 PM CST...

At 151 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wake Village to 7 miles northwest of
Berea. Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Nash, Linden, Queen City, Redwater,
Maud, Fouke, Bivins, Ravanna, Genoa, Brightstar, Kildare, Fairview,
Avinger, Mount Pleasant, Bloomburg, Douglassville and Domino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Arkansas...and northeastern Texas.

&&

LAT...LON 3349 9373 3288 9414 3288 9465 3344 9428
TIME...MOT...LOC 1951Z 243DEG 46KT 3337 9408 3284 9451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 13, 2:31 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
231 PM CST Tue Dec 13 2022

LAZ001-TXZ112-126-138-132115-
Caddo LA-Harrison TX-Cass TX-Marion TX-
231 PM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of northwestern Caddo
Parish, eastern Marion, southeastern Cass and northeastern Harrison
Counties through 315 PM CST...

At 231 PM CST, Doppler radar was tracking a strong thunderstorm near
Woodlawn, or 8 miles northwest of Marshall, moving northeast at 50
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vivian, Jefferson, Hosston, Rodessa, Smithland, McLeod, Lodi,
Woodlawn, Gray and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CST for southwestern
Arkansas...and northeastern Texas. A Tornado Watch also remains in
effect until 1000 PM CST for northwestern Louisiana.

&&

LAT...LON 3254 9443 3266 9455 3306 9409 3289 9388
TIME...MOT...LOC 2031Z 227DEG 42KT 3263 9444

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Dec 13, 4:05 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
405 PM CST Tue Dec 13 2022

LAZ001-002-132245-
Bossier LA-Caddo LA-
405 PM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of northwestern Caddo
and northern Bossier Parishes through 445 PM CST...

At 405 PM CST, Doppler radar was tracking a strong thunderstorm over
Mooringsport, or 18 miles northwest of Shreveport, moving northeast
at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vivian, Plain Dealing, Oil City, Mooringsport, Hosston, Belcher,
Gilliam, Dixie, Alden Bridge, Rocky Mount, Caddo Lake, Cavett,
Bolinger and Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Arkansas...and northwestern Louisiana.

&&

LAT...LON 3285 9347 3283 9346 3280 9346 3262 9404
      3282 9404 3302 9363 3301 9351 3298 9353
      3297 9353 3292 9350 3293 9348 3292 9347
      3290 9347 3290 9348 3289 9348 3287 9346
      3287 9345
TIME...MOT...LOC 2205Z 238DEG 39KT 3270 9396

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

19
Local storm report, Dec 13, 4:29 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 PM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TORNADO          9 SW WASKOM             32.38N 94.16W
12/13/2022                   HARRISON           TX   STORM CHASER

            DAMAGE AT OLD TOWN ROAD AND 451 NORTH OF DE
            BERRY. LARGE OUTBUILDING DAMAGED - SEVERAL
            TREES SHREDDED. FIRE CLEARING TREES OFF OF
            451 JUST EAST OF OLD TOWN.

&&

16

The radar

The Shreveport radar (KSHV), 30 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 1 hail. Local standard time, as filed.

Tornado, Caddo

When
December 13, 4:36 PM CST to 4:41 PM CST
Where
Caddo County, 1.77 mi W of Four Forks to 2.63 mi NNE of Four Forks
Rating
EF2
Path length
3.46 mi
Path width
700 yd
Deaths
2 direct, 0 indirect
Injuries
2 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
32.221, -94.010

An EF-2 tornado with estimated maximum winds near 130 mph touched down in extreme Southwest Caddo Parish near the Four Forks community, where it initially produced minor tree damage along Johns Road just to the south of Keatchie Marshall Road. As the tornado crossed Keatchie Marshall Road, it quickly began to strengthen, producing damage to a number of hardwood and softwood trees. The tornado continued its northeast track across Rita and Laurie Ann Streets, where additional trees were snapped and uprooted, and minor damage to a few homes occurred. The tornado then approached a number of manufactured homes as it moved across Pecan Road, producing EF-2 damage with winds estimated at 130 mph. A single-wide mobile home was completely destroyed, with similar damage occurring to three additional single-wide homes on Pecan Road as it moved across Lareta Street. Two other single-wide mobile homes were completely destroyed on both sides of Pecan Road just south of Lareta Street.

As the tornado crossed Lareta Street, it lifted a double-wide manufactured home and tossed it to the north and east. Two residents inside the home were killed, with an 8 year old boy thrown an estimated 500-600 yards to the north, and his 30 year old mother thrown an estimated 200 yards before being found on Paula Road. In addition to these two fatalities, two other individuals on Pecan Road were injured from this tornado. Upon crossing Paula Street, the tornado continued to move northeast, snapping and uprooting additional trees to the west of Four Forks Road before crossing Highway 169 just south of Small Road and lifting.

Tornado, Union

When
December 13, 8:23 PM CST to 8:34 PM CST
Where
Union County, 3.19 mi WNW of Bayou D Arbonne Lake to 1.99 mi NNE of Canbeal
Rating
EF3
Path length
9.06 mi
Path width
500 yd
Injuries
14 direct, 0 indirect
Property damage
$1.2 million
Reported by
NWS Storm Survey
Coordinates
32.772, -92.468

An EF-3 tornado with estimated maximum winds near 140 mph touched down near the shore of Lake D'Arbonne along Duty Road, where it tracked northeast while snapping and uprooting numerous hardwood and softwood trees, with trees falling on homes resulting in structural damage. The tornado then briefly moved back over the lake before crossing Highway 2 where several single family homes were heavily damaged and at least a few shops and outbuildings destroyed. The most heavily damaged structure, warranting a 130 mph wind speed estimate, was a two story home which had its roof and much of the second story removed or destroyed. Two injuries occurred within this home, although both were non-critical. The tornado then tracked over a small portion of the lake again before coming ashore and moving across Corney Creek Drive and Dozier Road. In this area, there were several residences damaged by falling trees, although one cabin was largely destroyed due to a combination of falling trees and wind forcing.

The tornado then tracked over a nearly 2 mile span where the survey team had no access, although a tornado debris signature on radar gave confidence that the circulation remained on the ground. The tornado had grown to a width of approximately 500 yards by the time it next crossed Denton Road, where many EF-2 damage indicators were found and four single family homes were heavily damaged or destroyed. One double-wide mobile home here was thrown and completely destroyed, with 5 injuries reported. A single-wide mobile home was also thrown and destroyed, although no injuries were known to the survey team at this location. Two one or two family homes in this location also suffered damage to roofs and some walls. Additionally, extreme tree damage with at least a few trees exhibiting some debarking were found in this area as well. Significant tree damage continued to the northeast as the tornado crossed Highway 15 and moved across Camp Road.

The most significant damage associated with this tornado occurred in the Camp Road area as the 400-500 yard wide tornado struck an apartment complex and an adjacent mobile home park. Here, seven of the nine single-wide mobile homes were thrown or completely destroyed. It is estimated that the strongest core of the tornadic winds only clipped the south end of the apartment complex, but one building in this area had a large portion of its roof and some exterior walls removed. This damage warranted the peak 140 mph EF-3 rating of the tornado with widespread mid to strong EF-2 damage occurring throughout this area. According to Louisiana Governor John Bel Edwards, of the 74 units at this housing complex, only 12 of them were habitable following this tornado. The survey team received a confirmation of 14 total injuries, two of which were critical, from this tornado. However, details of which injuries occurred in associated to the various damaged structures along Camp Road were not known.

Afterwards, the tornado moved through a nearly 2 mile long heavily forested area inaccessible to the survey team, although the team did confirm strong EF-2 level tree damage did continue well into this forested area east of Camp Road. The tornado did weaken considerably as it crossed Feazel Road after traversing the wooded area. Here, only EF-1 level structural and tree damage was found. The tornado continued to track another mile or so, producing only EF-0 damage to trees before lifting along Sweet Lily Road.

Hail, Ouachita

When
December 13, 8:28 PM CST
Where
Ouachita County, 0.57 mi ENE of Breard
Measured
1 in hail
Reported by
Public
Coordinates
32.532, -92.071

Quarter size hail fell near the University of Louisiana-Monroe.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Caddo2022-12-1330FemaleMobile/Trailer HomeDirect
Tornado, Caddo2022-12-138MaleMobile/Trailer HomeDirect

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2022Every state in 2022This day in weather historyThe tornado archive for Louisiana, 2022Warnings in Louisiana, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1061294, 1061296, 1061295.